question-icon

What are the side effects of Terazosin?

default
Posted on Tue, 24 May 2016
Question: Terazosin- How is it to be used? Possible side effects? My husband is very incontinent during the night.and has takenit twice. Last night his feet were very shinny and he had big bowel accident. He is allergic to sulfa.Email is YYYY@YYYY
doctor
Answered by Dr. Michelle Gibson James (50 minutes later)
Brief Answer:
not a sulfa drug, does have possible side effects

Detailed Answer:
HI, thanks for using healthcare magic

Prostate enlargement can cause incontinence and terazosin is one of the meds that is used to help with this.

The dose can vary, initially it is 1 mg once daily, this can increase to 5 mg. Some persons take up to 20 mg a day if needed
Taken at night.

The most common effects are dizziness and lack of energy. Other effects can occur but diarrhea or any change in bowel habits are not known effects though persons can react differently to medication.

Other possible effects that may or may not occur include- runny nose (rhinitis), low blood pressure, palpitations, nausea, fatigue, headache, palpitations, back pain,shortness of breath.
These may not occur.

If his blood pressure dropped then this would affect the circulation to the feet and this may have caused the shiny appearance.

It is not a sulfa drug.

If he is not comfortable with the medication, then his doctor can use an alternative such as flomax or proscar.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Terazosin?

Brief Answer: not a sulfa drug, does have possible side effects Detailed Answer: HI, thanks for using healthcare magic Prostate enlargement can cause incontinence and terazosin is one of the meds that is used to help with this. The dose can vary, initially it is 1 mg once daily, this can increase to 5 mg. Some persons take up to 20 mg a day if needed Taken at night. The most common effects are dizziness and lack of energy. Other effects can occur but diarrhea or any change in bowel habits are not known effects though persons can react differently to medication. Other possible effects that may or may not occur include- runny nose (rhinitis), low blood pressure, palpitations, nausea, fatigue, headache, palpitations, back pain,shortness of breath. These may not occur. If his blood pressure dropped then this would affect the circulation to the feet and this may have caused the shiny appearance. It is not a sulfa drug. If he is not comfortable with the medication, then his doctor can use an alternative such as flomax or proscar. I hope this helps, feel free to ask any other questions